I would like to know what to expect coming off of Prednisone?

Answers (1)

8 Jan 2013

Hello CorkyBoo. It would help to know how long and what dose you have been taking. If it is a quick dose pack for ten days or so. Your condition should have improved and no lasting side effects.

If long term, it must be very carefully weened down or you can have many problems, some dangerous. Of course, never stop on your own. You need a physician to help with this.

Please provide more information and I would be happy to help with your situation.

Votes: +0
CorkyBoo 9 Jan 2013

I have been on it since November 5th,2012 40 mg
The doc wants me to go from 40mg to 20mg Started that this morning... I am very puffy & swollen... gained 43.2lbs. in the 3 month period...

endlessPred 9 Jan 2013

Thanks. Forty to thirty may go well for you. Usually it is thirty for two weeks, then twenty for two and so forth unless you have a problem.

At this point as you taper, you will notice less puffy face first and foremost. As you get down to fifteen your face will be much more normal. Weight will slowly reduce as well. Be careful with diet and be sure you don't over eat. I find around fifteen is when I get really hungry. Stay in control, because more food is weight gain and not prednisone weight.

Expand...

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

What are these "bad" effects when stopping prednisone?

I take 5mg of prednisone per day. Have been taking for more than a year in decreasing amounts. If I stop, what should I expect?

1 answer 9 Jul 2010

Will get all puffy if I take prednisone for 5 days?

I have an important wedding coming up & do not want weight gain from this!

1 answer 1 Sep 2010

After recent visit to ER I rec'd a prescription fo Prednisone 20 mg tab. What can I expect?

My prescription says to take the 20 mg Prednisone tab 3 times a day for 5 days. I've heard all kinds of horror stories about steriod therapy I ...

3 answers 21 Feb 2011

Has anyone on prednisone and/or immune suppression drugs had any luck losing weight and if so how?

I have gained 40 pounds since my transplant and being put on prednisone and other immunosuppressants and can't seem to control it coming on or ...

1 answer 21 Feb 2011

Extremely sore nipples after coming off Prednisone 80 mg/day. Anybody else ever had this?

My nipples are so sore I can't stand anything to touch them after taking prednisone 80 mg/day for a week.

2 answers 15 Oct 2013